Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 3, NWS Key West, FL

January 6, 2014

NWS Key West, FL issued this small craft advisory at Jan 6, 2014, 10:32 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 10:32 AM EST (15:32 UTC)
Expired
Jan 7, 2014, 4:00 AM EST
In force
17 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WHUS72 KKEY 061532
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1032 AM EST MON JAN 6 2014

GMZ031>035-042>044-052>055-072>075-062200-
/O.NEW.KKEY.SC.Y.0003.140106T1532Z-140106T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1032 AM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...GULF OF
MEXICO...AND FLORIDA BAY. 

* WINDS AND WAVES...SUSTAINED SOUTH SURFACE WINDS OF 5 TO 10 KNOTS
  WILL SHIFT TO NORTHWEST TO NORTH AND INCREASE TO 20 TO 25 KNOTS
  AFTER 200 PM. SEAS WILL BUILD AS HIGH AS 9 FEET LATE THIS AFTERNOON
  IN THE GULF STREAM ALONG THE WESTERN PORTION OF THE FLORIDA
  STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
2 follow-up statements
905 
WHUS72 KKEY 062112
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 PM EST MON JAN 6 2014

GMZ033-034-054-055-074-075-070400-
/O.UPG.KKEY.SC.Y.0003.000000T0000Z-140106T2200Z/
/O.NEW.KKEY.GL.W.0001.140106T2112Z-140107T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
412 PM EST MON JAN 6 2014

...GALE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE
WARNING FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO AND
WESTERN FLORIDA STRAITS TONIGHT. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT.

* WINDS AND WAVES...FREQUENT GALE FORCE WIND GUSTS NEAR 40 KNOTS
  EXPECTED TONIGHT. SEAS WILL BUILD AS HIGH AS 15 FEET ON THE COASTAL
  WATERS OF THE OFFSHORE GULF OF MEXICO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

&&

$$

GMZ031-032-035-042>044-052-053-072-073-070400-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-140107T0400Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
412 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT... 

* WINDS AND WAVES...SUSTAINED SURFACE WINDS WILL SHIFT TO NORTHWEST
  TO NORTH AND INCREASE TO NEAR 25 KNOTS...WITH OCCASIONAL GUSTS NEAR
  35 KNOTS TONIGHT. SEAS WILL BUILD AS HIGH AS 10 FEET IN THE GULF
  STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
598 
WHUS72 KKEY 070339
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1039 PM EST MON JAN 6 2014

GMZ035-044-070900-
/O.UPG.KKEY.SC.Y.0003.000000T0000Z-140107T0400Z/
/O.EXB.KKEY.GL.W.0001.000000T0000Z-140107T0900Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1039 PM EST MON JAN 6 2014

...GALE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE
WARNING FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO INSIDE FIVE
FATHOMS...AND HAWK CHANNEL FROM THE SEVEN MILE BRIDGE TO HALFMOON
SHOAL. THIS INCLUDES KEY WEST HARBOR.

* WINDS AND WAVES...NORTH WINDS NEAR 30 KNOTS WITH FREQUENT GUSTS OF
  35 TO 40 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD UP TO 6
  FEET...AND NEARSHORE WATERS WILL BE EXTREMELY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. 
&&

$$

GMZ033-034-054-055-074-075-070900-
/O.EXT.KKEY.GL.W.0001.000000T0000Z-140107T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1039 PM EST MON JAN 6 2014

...GALE WARNING IN EFFECT...

* WINDS AND WAVES...NORTH WINDS NEAR 30 KNOTS WITH FREQUENT GUSTS OF
  35 TO 40 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD AS HIGH AS
  14 TO 15 FEET IN THE GULF STREAM AS WELL AS OVER THE EXTREME
  SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&

$$

GMZ031-032-042-043-052-053-072-073-070900-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-140107T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1039 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH WINDS 25 TO 30 KNOTS WITH OCCASIONAL GUSTS
  NEAR 35 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD AS HIGH AS 10
  FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 6:52 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 6, 6:52 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
652 AM EST MON JAN 6 2014

.AVIATION...
UNTIL 00Z/7TH...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST MID
AFTERNOON...BEFORE A STRONG COLD FRONT PRECEDED AND ACCOMPANIED BY A
BROKEN BAND OF SHOWERS TRAVERSES THROUGH THE ISLAND TERMINALS
BETWEEN 20-23Z. IN WAKE OF THE COLD FRONT...A SPELL OF MVFR CEILINGS
OF BETWEEN 015-020 ARE ANTICIPATED...WITH CEILINGS ELEVATING ABOVE
050 THEREAFTER. OTHERWISE...VARIABLE WINDS OF 5 KNOTS OR LESS WILL
SLOWLY TURN SOUTHWEST TO WEST AT LESS THAN 10 KNOTS BY NOON...BEFORE
TURNING NORTHWEST TO NORTH AND INCREASING TO 10 TO 15 KNOTS WITH
GUSTS NEAR 20 KNOTS WITH THE PASSAGE OF THE COLD FRONT. STRONG CROSS
WINDS WILL FOLLOW BY THIS EVENING.

AVIATION...APA

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 6, 5:10 AM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
510 AM EST MON JAN 6 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
510 AM EST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...SMALL CRAFT ADVISORY WILL BE REQUIRED THIS AFTERNOON...
...GALE WARNING MAY BE REQUIRED TONIGHT...

A ROBUST COLD FRONT WILL TRAVERSE THROUGH OUR ENTIRE AREA FROM
NORTHWEST TO SOUTHEAST THIS AFTERNOON AND THIS EVENING...FOLLOWED BY
STRONG NORTH WINDS. SUBSEQUENTLY...A SMALL CRAFT ADVISORY WILL BE
REQUIRED ON ALL KEYS COASTAL WATERS THIS AFTERNOON...AND A GALE
WARNING WILL LIKELY BE REQUIRED TONIGHT.

MARINERS SHOULD BE ALERT FOR DETERIORATING AND TREACHEROUS
CONDITIONS DUE TO RAPIDLY BUILDING AND AGITATED SEAS THIS
AFTERNOON...AND ESPECIALLY THIS EVENING AND TONIGHT.

IN ADDITION...THE COMBINATION OF LOW TEMPERATURES IN THE UPPER 40S
TO NEAR 50 DEGREES COMBINED WITH SUSTAINED NORTH WINDS OF 25 TO 30
MPH WILL RESULT IN WIND CHILL READINGS OF AROUND 40 DEGREES FOR
PORTIONS OF THE UPPER KEYS EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING MAY BE NECESSARY FOR EARLY TUESDAY MORNING...WITH A
SMALL CRAFT ADVISORY REQUIRED ON ALL KEYS COASTAL WATERS TUESDAY
AFTERNOON THROUGH WEDNESDAY. THEREAFTER...A SMALL CRAFT ADVISORY MAY
BE REQUIRED ON THE FLORIDA STRAITS WEDNESDAY NIGHT INTO EARLY
THURSDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:12 PM ESTGale WarningKEY12 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.